Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 28, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Oct 1, 2009, 3:38 PM CDT for 10 counties in Kansas. It took effect at Oct 2, 2009, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2009, 3:38 PM CDT (20:38 UTC)
- In effect from
- Oct 2, 2009, 10:00 AM CDT
- Expired
- Oct 2, 2009, 6:40 PM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Greenwood County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 100 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 519 m²/s²
- 0-3 km storm-relative helicity
- 599 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 012038 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT THU OCT 1 2009 KSZ032-033-047-048-050-020445- /O.NEW.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/ /O.CON.KICT.WI.Y.0027.000000T0000Z-091002T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 338 PM CDT THU OCT 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL PERSIST ACROSS CENTRAL KANSAS LATE THIS AFTERNOON. THE WINDS WILL GRADUALLY SUBSIDE THIS EVENING. NORTHWEST WINDS WILL STRENGTHEN AGAIN ON FRIDAY AFTERNOON ACROSS CENTRAL KANSAS WITH WINDS OF 25 TO 35 MPH AND GUSTS TO AROUND 45 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049-051>053-020445- /O.NEW.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/ SALINE-MCPHERSON-MARION-CHASE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS 338 PM CDT THU OCT 1 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. NORTHWEST WINDS WILL STRENGTHEN ON FRIDAY AFTERNOON ACROSS CENTRAL KANSAS WITH WINDS OF 25 TO 35 MPH AND GUSTS TO AROUND 45 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
5 follow-up statements
000 WWUS73 KICT 012357 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 657 PM CDT THU OCT 1 2009 KSZ032-033-047-048-050-020800- /O.CAN.KICT.WI.Y.0027.000000T0000Z-091002T0000Z/ /O.CON.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 657 PM CDT THU OCT 1 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... ...WIND ADVISORY IS CANCELLED FOR EARLY THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY THAT HAD BEEN IN EFFECT UNTIL 7 PM THIS EVENING. HOWEVER A WIND ADVISORY IS IN EFFECT FROM 10 AM TO 7 PM CDT ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049-051>053-020800- /O.CON.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/ SALINE-MCPHERSON-MARION-CHASE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS 657 PM CDT THU OCT 1 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. NORTHWEST WINDS WILL STRENGTHEN ON FRIDAY AFTERNOON ACROSS CENTRAL KANSAS WITH WINDS OF 25 TO 35 MPH AND GUSTS TO AROUND 45 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES
000 WWUS73 KICT 020806 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 306 AM CDT FRI OCT 2 2009 KSZ070-021115- /O.EXA.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/ GREENWOOD- INCLUDING THE CITY OF...EUREKA 306 AM CDT FRI OCT 2 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. NORTHWEST WINDS WILL INCREASE THIS MORNING WITH SUSTAINED WINDS OVER 30 MPH LIKELY BY 10 AM. GUSTS BETWEEN 40 AND 45 MPH ARE LIKELY. THE WINDS SHOULD DIMINISH RAPIDLY AROUND 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047>053-021115- /O.CON.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS 306 AM CDT FRI OCT 2 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. NORTHWEST WINDS WILL INCREASE THIS MORNING WITH SUSTAINED WINDS OVER 30 MPH LIKELY BY 10 AM. GUSTS BETWEEN 40 AND 45 MPH ARE LIKELY. THE WINDS SHOULD DIMINISH RAPIDLY AROUND 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KICT 021002 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 502 AM CDT FRI OCT 2 2009 KSZ032-033-047>053-070-022115- /O.CON.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-GREENWOOD- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...EUREKA 502 AM CDT FRI OCT 2 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. NORTHWEST WINDS WILL INCREASE THIS MORNING WITH SUSTAINED WINDS OVER 30 MPH LIKELY BY 10 AM. GUSTS BETWEEN 40 AND 45 MPH ARE LIKELY. THE WINDS SHOULD DIMINISH RAPIDLY AROUND 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KICT 022013 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 313 PM CDT FRI OCT 2 2009 KSZ032-033-047-048-050-030415- /O.NEW.KICT.FR.Y.0002.091003T1000Z-091003T1400Z/ /O.CON.KICT.WI.Y.0028.000000T0000Z-091003T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 313 PM CDT FRI OCT 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA UNTIL JUST BEFORE SUNSET. LATER TONIGHT THE WINDS WILL BECOME LIGHT WITH CLEAR SKIES AND DRY AIR ALLOWING TEMPERATURES TO CHILL INTO THE MID 30S. THIS WILL RESULT IN AREAS OF FROST AROUND DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ067-030415- /O.NEW.KICT.FR.Y.0002.091003T1000Z-091003T1400Z/ RENO- INCLUDING THE CITY OF...HUTCHINSON 313 PM CDT FRI OCT 2 2009 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY. WINDS WILL BECOME LIGHT ACROSS THE AREA TONIGHT WITH CLEAR SKIES AND DRY AIR ALLOWING TEMPERATURES TO CHILL INTO THE MID 30S. THIS WILL RESULT IN AREAS OF FROST AROUND DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ049-051>053-070-030000- /O.CON.KICT.WI.Y.0028.000000T0000Z-091003T0000Z/ SALINE-MCPHERSON-MARION-CHASE-GREENWOOD- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...EUREKA 313 PM CDT FRI OCT 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA UNTIL JUST BEFORE SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KED
000 WWUS73 KICT 022340 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 640 PM CDT FRI OCT 2 2009 KSZ032-033-047-048-050-030745- /O.CAN.KICT.WI.Y.0028.000000T0000Z-091003T0000Z/ /O.CON.KICT.FR.Y.0002.091003T1000Z-091003T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 640 PM CDT FRI OCT 2 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. HOWEVER...A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY. LATER TONIGHT THE WINDS WILL BECOME LIGHT WITH CLEAR SKIES AND DRY AIR ALLOWING TEMPERATURES TO CHILL INTO THE MID 30S. THIS WILL RESULT IN AREAS OF FROST AROUND DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ049-051>053-070-030045- /O.CAN.KICT.WI.Y.0028.000000T0000Z-091003T0000Z/ SALINE-MCPHERSON-MARION-CHASE-GREENWOOD- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...EUREKA 640 PM CDT FRI OCT 2 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WEST TO NORTHWEST WINDS HAVE GREATLY SUBSIDED EARLY THIS EVENING. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ KSZ067-030745- /O.CON.KICT.FR.Y.0002.091003T1000Z-091003T1400Z/ RENO- INCLUDING THE CITY OF...HUTCHINSON 640 PM CDT FRI OCT 2 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY. WINDS WILL BECOME LIGHT ACROSS THE AREA TONIGHT WITH CLEAR SKIES AND DRY AIR ALLOWING TEMPERATURES TO CHILL INTO THE MID 30S. THIS WILL RESULT IN AREAS OF FROST AROUND DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 1, 3:07 PM CDT, 31 minutes earlier.
Area forecast discussion, Oct 1, 3:07 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 307 PM CDT THU OCT 1 2009 .DISCUSSION... MAIN FORECAST CHALLENGE WILL BE PRECIP CHANCES SUN THROUGH THE BEGINNING OF THE WORK WEEK. SYNOPSIS: STRONG SHORTWAVE CURRENTLY EXTENDS FROM NE MT INTO NORTH-CENTRAL KS. ANOTHER SHORTWAVE REMAINS PLANTED OVER QUEBEC/NORTHEAST CONUS. LAST BUT NOT LEAST ANOTHER PIECE OF ENERGY IS DIVING SOUTH ACROSS WESTERN BRITISH COLUMBIA. AT THE SURFACE A COLD FRONT EXTENDS FROM NW IA INTO EASTERN OK WITH STORMS ALONG THIS FEATURE. TONIGHT-FRI: BY 12Z FRI THE UPPER LOW WILL BE SITUATED OVER IA WITH THE SURFACE LOW OCCLUDING IN THE SAME GENERAL AREA. THIS WILL KEEP GUSTY NW SURFACE WINDS IN PLACE FOR TONIGHT INTO FRI. FOR THE SECOND DAY IN A ROW MODELS ARE SHOWING IMPRESSIVE MIXING ON FRI UP TO AROUND 750MB WITH WINDS UNIDIRECTIONAL FROM THE SURFACE UP TO THIS LEVEL. GIVEN THE MODEL CONSISTENCY FEEL CONFIDENT ENOUGH TO RUN WITH A WIND ADVISORY FOR ALL OF CENTRAL KS FOR FRI AFTERNOON. 1000-850MB THICKNESSES SUPPORT HIGHS NEAR THE 70 DEGREE MARK AREAWIDE AND CONSIDERING THE IMPRESSIVE MIXING THINK THIS IS REASONABLE. SAT-SUN: BY SAT AFTERNOON THE UPPER LOW WILL BE SITUATED OVER THE GREAT LAKES REGION AS ANOTHER SHORTWAVE CONTINUES TO DIG SOUTH OVER THE PACIFIC NORTHWEST. THE FORECAST AREA WILL BE BETWEEN THESE TWO SYSTEMS RESULTING IN FAIRLY COMFORTABLE CONDITIONS FOR SAT WITH LIGHT WINDS AND HIGHS IN THE UPPER 60S TO AROUND 70. JUST AS BEEN ADVERTISED THE LAST FEW DAYS...THE ENERGY TO OUR WEST IS EXPECTED TO DIVE SOUTH AND REMAIN PLANTED GENERALLY OVER THE GREAT BASIN AREA FOR SEVERAL DAYS. BOTH THE GFS AND NAM AGREE ON RETURN FLOW COMMENCING SAT NIGHT INTO SUN. THIS WILL ALLOW A WARM FRONT TO LIFT NORTH ALONG WITH A RAPID INCREASE ON 850MB MOISTURE. THERE IS ALSO SOME AGREEMENT THAT THERE WILL BE ENHANCED ISENTROPIC LIFT ALONG THE 305-310K SURFACES AND THEREFORE INSERTED A SLIGHT CHANCE FOR STORMS SAT NIGHT OVER SW PORTIONS OF THE FORECAST AREA. WASNT TOO SURE WHAT TO DO WITH PRECIP CHANCES FOR SUN. STRONG WARM ADVECTION IS EXPECTED TO REMAIN OVER THE AREA WITH A WARM FRONT LIKELY LIFTING ACROSS THE CENTRAL PLAINS. HOWEVER FEEL THE MORE WIDESPREAD PRECIP WILL BE LOCATED NORTH OF THE FORECAST AREA WHERE UPPER DYNAMICS AND ENHANCED ISENTROPIC LIFT WILL BE LOCATED. THEREFORE WILL JUST LEAVE A SLIGHT CHANCE POPS IN ON SAT WITH THE THINKING A FEW ISOLATED SHOWERS OR STORMS MAY FORM IN THE WARM ADVECTION REGIME. MON-THU: WHILE THE EXTENDED MODELS CONTINUE TO AGREE ON A BROAD POSITIVELY TITLED TROUGH REMAINING SITUATED FROM THE NORTHERN ROCKIES INTO SOUTHERN CA...THERE ARE SOME MODEL DISCREPANCIES THAT MAKE THESE EXTENDED PERIODS HARD TO PIN DOWN. THE ECMWF HAS BEEN CONSISTENT IN EJECTING A PIECE OF ENERGY OUT OF THE MEAN TROUGH AND ACROSS THE NORTHERN PLAINS ON MON NIGHT INTO TUE. THIS SOLUTION RESULTS IN A MORE WOUND UP SURFACE LOW LIFTING NORTHEAST COMPARED TO THE GFS WHICH HAS A SLOW MOVING FRONT SAGGING INTO THE AREA FOR TUE INTO TUE NIGHT. RIGHT NOW AM LEANING SLIGHTLY TOWARD THE ECMWF WHICH HAS BEEN A BIT MORE CONSISTENT WITH ITS SOLUTION. THEREFORE WILL NOT HIT PRECIP CHANCES TOO HARD UNTIL THE MEDIUM RANGE MODELS COME INTO BETTER AGREEMENT. LAWSON && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA THIS AFTERNOON AND ALLOW FOR STRONG GUSTY NORTHWEST WINDS TO PREVAIL. THESE HIGHER WIND SPEEDS SHOULD DIMINISH AFTER SUNSET. MEANWHILE...THE STRONG UPPER LEVEL SYSTEM WILL CONTINUE INTENSIFY OVER THE UPPER MIDWEST TONIGHT AND TOMORROW. THIS SYSTEM WILL ALLOW FOR STRONG NORTHWEST WINDS TO KICK IN AGAIN TOMORROW WITH WIND ADVISORY CRITERIA POSSIBLY BEING MET ACROSS AT THE RSL/SLN TAF SITES BY 16Z OR SO. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 43 71 41 70 / 0 0 0 0 HUTCHINSON 42 70 40 67 / 0 0 0 0 NEWTON 43 70 41 68 / 0 0 0 0 ELDORADO 44 70 41 70 / 0 0 0 0 WINFIELD-KWLD 44 71 42 71 / 0 0 0 0 RUSSELL 38 70 37 68 / 0 0 0 0 GREAT BEND 39 70 38 68 / 0 0 0 0 SALINA 42 70 39 68 / 0 0 10 0 MCPHERSON 43 70 40 67 / 0 0 0 0 COFFEYVILLE 44 70 42 71 / 0 0 0 0 CHANUTE 44 70 42 70 / 0 0 0 0 IOLA 44 69 42 69 / 0 0 0 0 PARSONS-KPPF 44 70 42 70 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-047-048- 050. WIND ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR KSZ032-033- 047>053. &&
Hazardous weather outlook, Oct 1, 2:13 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 213 PM CDT THU OCT 1 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-021045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 213 PM CDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG NORTHWEST WINDS WILL PERSIST ACROSS CENTRAL KANSAS THIS AFTERNOON. SEE THE LATEST WIND ADVISORY FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY WINDS ARE AGAIN POSSIBLE ACROSS CENTRAL KANSAS ON FRIDAY. SOME WIND GUSTS TO 40 MPH ARE AGAIN POSSIBLE. THUNDERSTORMS LOOK TO MOVE BACK INTO THE FORECAST FOR SUNDAY THROUGH TUESDAY. AT THIS POINT IT APPEARS STRONG THUNDERSTORMS MAY BE POSSIBLE WITH SOME OF THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 4:03 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.